Journal Mobile Options
Table of Contents
Vol. 147, No. 4, 2008
Issue release date: November 2008
Section title: Original Paper
Int Arch Allergy Immunol 2008;147:315–322
(DOI:10.1159/000144039)

Tumor Necrosis Factor-α Develops Late Anaphylactic Reaction through Cytosolic Phospholipase A2 Activation

Kang N.-I.a · Kim H.-K.a, b · Ko H.-M.c · Kim J.-H.d · You H.-J.d · Choi I.-W.e · Im S.-Y.c · Lee H.-K.a
aDepartment of Immunology, Chonbuk National University Medical School, Jeonju, bRadiation Research Center for Industry and Environment, Advanced Radiation Technology Institute, Korea Atomic Energy Research Institute, Jeongeup, cDepartment of Biological Sciences, College of Natural Sciences, Chonnam National University, Gwangju, dKorea University School of Life Sciences and Biotechnology, Seoul, and eDepartment of Microbiology, Inje University College of Medicine, Busan, Republic of Korea

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 38.00
Account: USD 26.50

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restrictions apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Access to all articles of the subscribed year(s) guaranteed for 5 years
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Original Paper

Received: 10/8/2007
Accepted: 4/3/2008
Published online: 7/12/2008
Issue release date: November 2008

Number of Print Pages: 8
Number of Figures: 4
Number of Tables: 0

ISSN: 1018-2438 (Print)
eISSN: 1423-0097 (Online)

For additional information: http://www.karger.com/IAA

Abstract

Background: We have recently reported that tumor necrosis factor (TNF)-α plays an important role in the development of a late anaphylactic reaction, but the downstream pathway beyond TNF-α remains unclear. Objective: It was the aim of this study to examine whether TNF-α induces late-phase anaphylaxis via the activation of cytosolic phospholipase A2 (cPLA2). Methods: Using a murine model of active systemic anaphylaxis to penicillin V, the induction of the late phase of anaphylaxis was quantified by measuring the increase in hematocrit value as well as the plasma level of platelet-activating factor in TNF-α knockout mice. Phosphorylation of mitogen-activated protein kinases (MAPKs) and cPLA2 was measured by immunoprecipitation. cPLA2 activity was assessed by using 1-stearoyl-2-[1-14C] arachidonyl-sn-glycero-3-phosphocholine as the substrate. Results: Phosphorylation and enzymatic activity of cPLA2, and phosphorylation of the 3 known MAPKs, i.e. p38, extracellular signal-regulated kinase 1/2 (ERK1/2) and c-Jun NH2-terminal kinase, were markedly increased in a TNF-α-dependent way in the lungs of mice undergoing anaphylaxis. A specific cPLA2 inhibitor significantly attenuated the late anaphylactic symptoms. Either p38 or an ERK inhibitor significantly attenuated not only cPLA2 phosphorylation and activity, but also the late-phase anaphylaxis. Conclusion: TNF-α-induces cPLA2 activation through the pathway involving p38 MAPK and ERK activation and appears to be the key mechanism leading to the development of late-phase anaphylaxis.

© 2008 S. Karger AG, Basel


  

Author Contacts

Correspondence to: Prof. Hern-Ku Lee
Department of Immunology
Chonbuk National University Medical School
Chonju, Chonbuk, 561-182 (Republic of Korea)
Tel. +82 63 270 3069, Fax +82 63 250 4215, E-Mail leeh-k@chonbuk.ac.kr

  

Article Information

N.-I.K. and H.-K.K. contributed equally to this work.

Received: October 8, 2007
Accepted after revision: April 3, 2008
Published online: July 12, 2008
Number of Print Pages : 8
Number of Figures : 4, Number of Tables : 0, Number of References : 33

  

Publication Details

International Archives of Allergy and Immunology

Vol. 147, No. 4, Year 2008 (Cover Date: November 2008)

Journal Editor: Valenta R. (Vienna)
ISSN: 1018–2438 (Print), eISSN: 1423–0097 (Online)

For additional information: http://www.karger.com/IAA


Article / Publication Details

First-Page Preview
Abstract of Original Paper

Received: 10/8/2007
Accepted: 4/3/2008
Published online: 7/12/2008
Issue release date: November 2008

Number of Print Pages: 8
Number of Figures: 4
Number of Tables: 0

ISSN: 1018-2438 (Print)
eISSN: 1423-0097 (Online)

For additional information: http://www.karger.com/IAA


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.